Migraines & Headaches Community
"Hot" Headaches and Absence Epilepsy
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

"Hot" Headaches and Absence Epilepsy

My 7-year old son was diagnosed with Absence Epilepsy about 8 months ago. We are still trying to get his medication right as he was originally taking Lamictal which didn't help much. We switched him over to Zarontin which seems to be controlling the seizures better, however we are still trying to get the dosage right. Within probably the last 2 to 3 months (and since we have increased his medication) he has been having headaches which he describes as "his head feels hot inside and the pain is constant like a headband applying pressure across the front of his head." Sometimes he gets nauseated and throws up, and then falls into a heavy sleep. There is no pattern or noticable frequency to these headaches which leads me to believe it is not medicine-related. Could this be another form of seizure or is this common with this type of epilepsy? Could these be some form of migraines? I get migraines and, other than the nausea and vomiting, they didn't really sound like migraines. What could this be?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

How are you?
Are you increasing the dose of zarontin on your own or are you doing it under medical supervision?
Please do not increase the dose on your own.
Zarontin can cause headaches. There is a possibility that these headaches are migraine since they are accompanied with vomiting which provides relief from the headache.
http://www.rxlist.com/cgi/generic/ethosuximide_ad.htm
Please discuss this with your child’s neurologist as the dose may need to be readjusted. Take care!


Blank
Avatar_n_tn
Thank you for your advice. And, no, absolutely not. We are increasing the dosage according to my son's neurologist's instructions. Every time we increase the medication, they request a blood test two weeks after the increase to check his levels, so he is being monitored very carefully. I did talk to a nurse practitioner at the neurologist's office who asked me to keep a log of the headaches and any seizures. She didn't feel it was due to the medication since they were so random, but thought they may be another form of seizure symptom. He has another appointment in mid-September which the nurse felt was fine to wait until then to bring him in unless things got worse or more frequent. Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
10389859_tn?1409925468
Blank
Foggy2
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_m_tn
Blank
Ball123
7530528_tn?1415842914
Blank
AKC_75
TX
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany